MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY

SYNCARDIA SYSTEMS, LLC SYNCARDIA FREEDOM ONBOARD BATTERY
Model Number 295025-001
Medical Device Problem Codes Battery Problem (2885); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The freedom onboard battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.(b)(4).
 
Event or Problem Description
The freedom onboard battery was not supporting a patient.The customer, a syncardia certified hospital, reported that once the freedom onboard battery was inserted into a freedom driver, the driver annunciated an alarm.
 
Additional Manufacturer Narrative
The freedom onboard battery was evaluated per the freedom onboard battery evaluation procedure and passed all sections.During investigation testing, there was no evidence of a device malfunction and the battery performed as intended.The freedom driver used at the time of the reported issue was not returned and therefore could not be included in this investigation.Per freedom driver system operator manual section 10, the battery alarm is indicated by a beeping tone in the range of 78 to 92 decibels and a blinking yellow visual alarm.This will occur if one or both batteries have less than 35% remaining charge, are removed, or are otherwise not functioning or recognized by the driver.The root cause of the customer-reported freedom driver alarm when the freedom onboard battery was inserted could not be conclusively determined.It is possible that the battery was below the 35% threshold when the customer attempted use it.This issue will be tracked and trended as part of the customer complaint process.Syncardia has completed its investigation and is closing this file.Ce 5685 (b)(4) follow-up report 1.

Brand Name
SYNCARDIA FREEDOM ONBOARD BATTERY
Common Device Name
BATTERY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
Manufacturer Contact
sagar pimpalwar
1992 e. silverlake road
tucson, AZ 85713
5205451234
MDR Report Key12775521
Report Number3003761017-2021-00210
Device Sequence Number17672088
Product Code LOZ
UDI-Device Identifier00858000003084
UDI-Public(01)00858000003084
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number295025-001
Device Catalogue Number295025-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown